Alert archive / South Carolina / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Charleston, SC

August 13, 20084 counties in South Carolina; 4 counties in Georgia

NWS Charleston, SC issued this flash flood watch at Aug 13, 2008, 9:05 AM EDT for 4 counties in South Carolina; 4 counties in Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2008, 9:05 AM EDT (13:05 UTC)
Expired
Aug 13, 2008, 2:52 PM EDT
In force
6 hr
Issued by
NWS Charleston, SC
Flood severity
None

Counties Effingham County, GA, Evans County, GA, Long County, GA, Tattnall County, GA, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 17 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 1.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS62 KCHS 131305
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
905 AM EDT WED AUG 13 2008

GAZ101-114>119-137>141-SCZ042-043-047>049-051-132200-
/O.NEW.KCHS.FF.A.0002.080813T1305Z-080814T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-HAMPTON-
INLAND COLLETON-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
COASTAL JASPER-
INCLUDING THE CITIES OF...SPRINGFIELD...REIDSVILLE...CLAXTON...
PEMBROKE...FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...HAMPTON...
WALTERBORO...RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
JASPER
905 AM EDT WED AUG 13 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND 
  SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEAST GEORGIA...COASTAL BRYAN...COASTAL CHATHAM...COASTAL 
  LIBERTY...COASTAL MCINTOSH...EFFINGHAM...EVANS...INLAND 
  BRYAN...INLAND CHATHAM...INLAND LIBERTY...INLAND MCINTOSH...
  LONG AND TATTNALL. IN SOUTHEAST SOUTH CAROLINA...BEAUFORT...
  COASTAL COLLETON...COASTAL JASPER...HAMPTON...INLAND COLLETON 
  AND INLAND JASPER.

* THROUGH THIS EVENING

* WIDESPREAD RAIN WILL PERSIST ACROSS ALL OF SOUTHEAST SOUTH
  CAROLINA AND SOUTHEAST GEORGIA TODAY AS DEVELOPING LOW PRESSURE
  PASSES OVER THE REGION. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE
  EXPECTED IN A NUMBER OF LOCATIONS THROUGH LATE THIS EVENING.
  SOME LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHERE THUNDERSTORMS
  OCCUR. RAINFALL AMOUNTS OF THIS MAGNITUDE COULD BE ENOUGH TO
  PRODUCE FLASH FLOODING THROUGH THIS EVENING.

* THE RISK FOR FLASH FLOODING MAY BECOME ENHANCED NEAR THE
  COAST...INCLUDING THE SAVANNAH AND BEAUFORT METRO AREAS...
  SHOULD HEAVY RAINS FALL AROUND THE TIMES OF HIGH TIDE. HIGH TIDE
  WILL OCCUR IN BEAUFORT RIVER AT BEAUFORT AT 750 PM EDT AND AT
  THE SAVANNAH RIVER ENTRANCE AT 641 PM EDT.

A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

SCZ044-045-050-132200-
/O.NEW.KCHS.FF.A.0002.080813T1305Z-080814T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER-BERKELEY-CHARLESTON-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...CHARLESTON
905 AM EDT WED AUG 13 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA...
  INCLUDING THE FOLLOWING AREAS...BERKELEY...CHARLESTON AND 
  DORCHESTER.

* THROUGH THIS EVENING

* WIDESPREAD RAIN WILL PERSIST ACROSS ALL OF SOUTHEAST SOUTH
  CAROLINA AND SOUTHEAST GEORGIA TODAY AS DEVELOPING LOW PRESSURE
  PASSES OVER THE REGION. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE
  EXPECTED IN A NUMBER OF LOCATIONS THROUGH LATE THIS EVENING.
  SOME LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WHERE THUNDERSTORMS
  OCCUR. MANY AREAS ACROSS CENTRAL CHARLESTON AND EASTERN BERKELEY
  COUNTIES HAVE ALREADY RECEIVED AS MUCH AS 4 TO 5 INCHES OF RAIN
  DURING THE PAST 12 HOURS AND ANY ADDITIONAL HEAVY RAINFALL COULD
  RESULT IN FLASH FLOODING.

* THE RISK FOR FLASH FLOODING MAY BECOME ENHANCED NEAR THE
  COAST...INCLUDING DOWNTOWN CHARLESTON...SHOULD HEAVY RAINS FALL
  AROUND THE TIMES OF HIGH TIDE. HIGH TIDE WILL OCCUR IN THE
  CHARLESTON HARBOR AT 636 PM EDT.

A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING
BASED ON CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
1 follow-up statement
000 
WGUS62 KCHS 131852
FFACHS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT WED AUG 13 2008

GAZ101-114>119-137>141-SCZ042>045-047>051-132000-
/O.CAN.KCHS.FF.A.0002.000000T0000Z-080814T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-HAMPTON-
INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...SPRINGFIELD...REIDSVILLE...CLAXTON...
PEMBROKE...FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...HAMPTON...
WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
252 PM EDT WED AUG 13 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. 

RAIN WILL CONTINUE TO DIMINISH AND PUSH OFF THE SOUTH CAROLINA AND
GEORGIA COASTS THIS AFTERNOON AS LOW PRESSURE TRACKS ACROSS THE
REGION. THE RISK FOR FLOODING HAS ENDED...THUS THE FLASH FLOOD
WATCH HAS BEEN CANCELLED.

MANY LOCATIONS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA HAVE OBSERVED TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
DURING THE LAST 12 TO 24 HOURS...WITH AMOUNTS AS HIGH AS 6 INCHES
OCCURRING NEAR THE CHARLESTON AREA.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Aug 13, 7:53 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 13, 7:53 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
753 AM EDT WED AUG 13 2008

.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE TRACKING ALONG A STALLED FRONT
ACROSS SOUTH CAROLINA WILL APPROACH FROM THE WEST THIS MORNING AND
MOVE ACROSS THE AREA THIS AFTERNOON. WEAK HIGH PRESSURE WILL THEN
BE THE DOMINATE WEATHER FEATURE INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINTER-LIKE LOW PRESSURE OVER THE DEEP SOUTH WILL MOVE RAPIDLY EAST
TODAY ALONG A STATIONARY FRONT DRAPED ACROSS CENTRAL GA/SOUTHERN SC
THIS MORNING...THEN CROSS THE REGION THIS AFTERNOON WHILE SLOWLY
DEEPENING TO AROUND 1002 MB. HAVE GENERALLY FOLLOWED THE NAM/WRF WITH
RESPECT TO THE LOW/S TRACK AND INTENSITY SINCE IT HAS THE SUPPORT
OF THE SREF WHEREAS THE GFS SEEMS A BIT TOO FAST. THIS MEANS THAT
WE EXPECT THE LOW TO TRACK A LITTLE FARTHER S THAN
YESTERDAY...BASICALLY FROM AROUND ALLENDALE TO WALTERBORO TO
CHARLESTON. EXPECT SCATTERED SHOWERS THIS MORNING TO BECOME MORE
WIDESPREAD LATER THIS MORNING AS THE LOW TO THE W DEEPENS AND
MOVES E...WITH THE RISK OF THUNDERSTORMS INCREASING THROUGH THE
DAY. HIGHS WILL BE TEMPERED BY THE CLOUD COVER AND RAIN SO EXPECT
WELL BELOW NORMAL READINGS FOR MID- AUGUST...GENERALLY IN THE
LOWER TO MID 80S...ALTHOUGH IT MAY NOT GET OUT OF THE 70S ACROSS
PARTS OF INTERIOR BERKELEY COUNTY. AS NOTED BELOW THERE WILL BE
SEVERAL ASPECTS OF THIS SYSTEM WE ARE KEEPING AN EYE ON.

SEVERE WEATHER...SEVERE WEATHER PROBABILITIES WILL BE ON THE
INCREASE TODAY AS THE STRENGTHENING SURFACE CYCLONE EMERGES OUT OF
CENTRAL GEORGIA AND INTO THE SC MIDLANDS. WIND FIELDS WILL PICK UP
DRAMATICALLY BY NOON WITH 0-6KM BULK SHEAR INCREASING TO 45-50 KT
BY LATE MORNING. THE DEGREE OF INSTABILITY REMAINS IN QUESTION
THOUGH AS EXTENSIVE CLOUD COVER WILL LIMIT SURFACE HEATING
SOMEWHAT AND THE CONVECTION NOW RACING ACROSS NRN FL/SRN GA MAY
INTERFERE. HOWEVER THE NAM/WRF IS DEPICTING DRIER AIR WRAPPING IN
TO THE S/SW OF THE LOW. THIS MAY HELP TO THIN OUT THE CLOUDS
ENOUGH TO SUPPORT SBCAPES AROUND 1500 J/KG...WHICH WILL BE MORE
THAN ADEQUATE FOR THUNDERSTORMS TO DEVELOP GIVEN THE KINEMATICS
THAT WILL BE IN PLACE. WE ARE OBVIOUSLY WORRIED ABOUT THE
POTENTIAL FOR TORNADOES SINCE SURFACE WINDS ARE FORECAST TO BACK
AHEAD OF THE SURFACE LOW...AND THUS CANNOT RULE OUT A FEW STRONG
TORNADOES GENERALLY NEAR AN ALLENDALE- WALTERBORO- CHARLESTON LINE
AS 0-1 KM HELICITIES LOOK TO BE MAXIMIZED IN THESE AREAS.

FLOODING...THERE WILL BE A RISK FOR HEAVY RAIN WITH THIS SYSTEM
WITH PRECIPITABLE WATER VALUES NEAR 2.5 INCHES...ESPECIALLY NEAR
THE LOW TRACK...WHICH IS LIKELY TO BE FROM AROUND ALLENDALE TO
WALTERBORO TO CHARLESTON. HOWEVER...WITH THE PROGRESSIVE NATURE OF
THE SYSTEM AND FAIRLY HIGH FLASH FLOOD GUIDANCE VALUES...PREFER
NOT TO ISSUE A FLASH FLOOD WATCH. HOWEVER...THERE MAY CERTAINLY BE
ISOLATED LOCATIONS THAT RECEIVE FLOODING...ESPECIALLY IF TRAINING
THUNDERSTORMS OCCUR. EXPECT STORM TOTALS OF 1 TO 2 INCHES WITH
ISOLATED AMOUNTS NEAR 3 INCHES.

HIGH WINDS...A BREEZY TO WINDY DAY IS EXPECTED AS THE PRESSURE
GRADIENT TIGHTENS AHEAD OF THE SURFACE LOW. ALTHOUGH EXTENSIVE
CLOUDINESS WILL CERTAINLY CUT DOWN ON MIXING POTENTIAL
TODAY...WITH 35-45 MPH WINDS IN THE BOUNDARY LAYER THERE MIGHT BE
A SMALL WINDOW WHERE WE SEE SOME SUSTAINED WINDS GREATER THAN 30
MPH TODAY ALONG THE COASTAL COUNTIES...ESPECIALLY SOUTH OF EDISTO
BEACH. HOWEVER...GIVEN THAT A HIGH WIND WATCH WAS IN EFFECT
FURTHER N...WE WILL RESPECT SOME OF THAT CONTINUITY AND CHANGE TO
A WIND ADVISORY FOR THOSE AREAS AS WELL. BEST TIMING LOOKS TO BE
THIS AFTN/EVENING WHEN STRONGEST MIXING POTENTIAL EXISTS...AND
THEN PRES RISES DEVELOP IN WAKE OF LOW PRES MOVING THROUGH SRN SC
AND INTO THE ATLC BY NIGHTFALL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
POTENT SURFACE LOW LOOKS TO BE OFF THE NC COAST WHILE AN UPPER
LEVEL TROUGH AXIS...SWINGING AROUND THE MAIN UPPER LEVEL LOW
CENTERED IN SE CANADA...MOVES OFF THE CAROLINA COAST. WITH A
SIGNIFICANTLY LESSENED PRESSURE GRADIENT AND MUCH LOWER
MOISTURE...WIND AND PRECIPITATION THREAT WILL BE MUCH LESS SO WILL
LOOK FOR IMPROVING CONDITIONS ACROSS THE AREA TONIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRES WILL BUBBLE OVER THE AREA LATE THU MORNING THRU THU
AFTN...BUT ANOTHER UPR LVL TROF AXIS WILL PUSH THROUGH THAT COULD
SPARK A FEW SHWRS/TSTMS OVER FAR SRN PORTIONS OF THE AREA THU AFTN
AND EVE WHERE MOISTURE REMAINS DEEPER.

UPPER LEVEL FLOW THEN BECOMES RATHER WEAK FRI AND REMAINS AS SUCH
THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SFC HIGH PRES BEGINS TO
REGAIN HOLD OVER THE AREA. THIS WILL MAKE FOR A MORE DIURNAL PRECIP
PATTERN FOR THE END OF THIS WEEK INTO THE START OF NEXT WEEK. WILL
KEEP POPS NO HIGHER THAN SLGT CHC...AND CONCENTRATED FOR THE
AFTERNOON HOURS EACH DAY.

AS FOR TEMPS...AFTER THIS POTENT SYSTEM TEMPS WILL RETURN TO A MORE
CLIMATOLOGICAL NORM FOR THE END OF THIS WEEK INTO THE EARLY PART OF
NEXT WEEK. ALTHOUGH THERE MAY BE THE OCCASIONAL SHWR/TSTM
COMPLICATIONS...MAX TEMPS WILL GENERALLY REMAIN IN THE LOWER 90S
WHILE MIN TEMPS REMAIN IN THE UPR 60S TO LOWER 70S.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THERE ARE SOME INDICATIONS THAT THE LOW WILL TRACK A LITTLE FURTHER
SOUTH AND A LITTLE QUICKER THAN WE WERE ANTICIPATING AT 06Z...BUT
STILL RESULTING IN IFR OR MVFR CONDITIONS AT BOTH KCHS AND KSAV
DURING MUCH IF NOT ALL OF THE FORECAST PERIOD.

RADAR AND SATELLITE IMAGERY SHOWING WIDESPREAD RAINS WITH EMBEDDED
TSRA COVERING MUCH OF THE SE STATES EARLY THIS MORNING...AND THIS
ACTIVITY WILL CONTINUE TO AFFECT THE TERMINALS THROUGH MID TO LATE
AFTN AS THE SURFACE LOW NOW APPROACHING KCSG MOVES IN CLOSE
PROXIMITY TO THE TERMINALS. WE HAVE MAINTAINED CUMULONIMBUS CLOUDS
UNTIL THE LOW SHIFTS OFF TO THE NE THIS EVENING...AND THERE STILL
COULD BE A MORE DEFINITIVE PERIOD OF TSRA...BUT STILL NOT ENOUGH
CONFIDENCE TO INCLUDE WITH THE 12Z TAFS. HOWEVER...BEST LIFT MOVES
IN A FEW HOURS EITHER SIDE OF 18Z WITH CLOSE PROXIMITY TO THE
LOW...AND HAVE HIT THE PRECIP HARDEST DURING THIS TIME...WHICH MAY
ALSO BE THE MOST LIKELY TIME FRAME FOR ANY TSRA AT EITHER SITE.

GIVEN A LOW TRACK NEAR KCHS THIS AFTN WE LOOK FOR THE HIGHEST
WINDS TO IMPACT KSAV...WHERE WE HAVE INCLUDED A FEW HOURS OF GUSTY
CONDITIONS. HOWEVER...SHOULD THE LOW TRACK FURTHER N...THEN
STRONGER WINDS WOULD ALSO IMPACT KCHS.

PRECIP ENDS WITH LOW LIFTING QUICKLY TO THE NE EARLY TONIGHT...BUT
WITH EXTREMELY WET GROUNDS AND CLEARING SKIES...FOG WILL RETURN AND
WE WILL KEEP WATCH FOR EVEN LOWER CONDITIONS THAN MVFR VSBYS OVERNIGHT.

EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS EARLY THURSDAY...OTHERWISE
VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF ANY ISOLATED
CONVECTION DURING THE REMAINDER OF THE EXTENDED PERIOD.

&&

.MARINE...
THE FORECAST FOR THIS MORNING HINGES ON THE FOLLOWING SCENARIO...AND
ANY DEVIATION FROM THIS WOULD SUGGEST CHANGES WILL BE NEEDED LATER
TODAY.

THE FRONT LIES ACROSS THE CENTRAL COASTAL WATERS EARLY THIS MORNING
WITH A WAVE OF LOW PRES ALONG THE FRONT NEAR THE OLD SVLS1 BUOY SITE
OFF THE SE GA COAST. THAT LOW WILL DRIFT N AND NE THIS MORNING AND
GIVE WAY TO A SECOND AND STRONGER LOW PRES SYSTEM MOVING IN FROM THE
W. THAT LOW IS FOUND IN SW AL EARLY THIS MORNING AND WILL TRACK
ALONG A LINE FROM KMCN AT 15Z TO NEAR MILLEN AND KJYL AT
18Z...REACHING CLOSE TO KCHS AND KNBC BY 21Z...THEN INTO THE ATLC
OFF MCCLELLANVILLE OR GEORGETOWN BY 00Z THIS EVENING. THE LOW WILL
THEN DEEPEN FURTHER AS IT MOVES QUICKLY TO THE NE TONIGHT...AND IS
REPLACED BY WEAK HIGH PRES OVERNIGHT AND EARLY THURSDAY.

THE CIRCULATION AROUND THE LOW OFF THE ATLC COAST EARLY THIS MORNING
AND RAINS OCCURRING ACROSS MUCH OF THE SE IS PREVENTING THE FRONT
FROM LIFTING MUCH FURTHER N. IN FACT THE FRONT WILL HAVE A TOUGH
TIME PROGRESSING MUCH FURTHER N TODAY...AS THE LOW TRACKS EASTWARD
ALONG THE BOUNDARY. SOUTH OF THE FRONT WINDS TODAY WILL REMAIN FROM
THE SW OR W...VEERING TO NW LATE. NORTH OF THE FRONT THE WINDS WILL
START OFF FROM SOME NE OR E COMPONENT...AND EVENTUALLY SWING AROUND
TO THE SW THIS AFTN...AND TO THE NW BY LATE.

CONFIDENCE IS GREATER SOUTH OF THE FRONT THAT WINDS WILL BE ABLE TO
TAP INTO THE STRONGER WINDS OF 35-45 KT IN THE BOUNDARY LAYER...THUS
WE HAVE GREATER CONFIDENCE ON GALE FORCE GUSTS BEING ACHIEVED ON THE
SE GA WATERS THAN FURTHER N. HOWEVER...SINCE GALES WERE ALREADY IN
PLACE ON THE SC WATERS AND SHOULD THE FRONT AND LOW LIFT FURTHER N
THAN EXPECTED...WE WILL ALLOW FOR THE POSSIBILITY OF GALES THERE AS
WELL. CONDITIONS WILL NOT REACH GALE FORCE UNTIL THE DEEPENING LOW
APPROACHING THE AFTN AND MOVES INTO THE ATLC THIS EVENING...BUT WITH
SUCH AS UNUSUALLY SYNOPTIC PATTERN FOR THIS TIME OF YEAR WE FELT
BEST TO GIVE MARINERS AS MUCH HEADS-UP AS POSSIBLE. THUS WE HAVE
INITIATED WITH GALE WARNINGS FOR ALL WATERS TODAY.

WITH DRIER AIR MOVING IN ON THE BACK SIDE OF THE LOW EARLY TONIGHT
AND GOOD PRES RISES AND COOL AIR ADVECTION...WE HAVE MAINTAINED THE
GALE WARNINGS THROUGH THE EVENING HOURS. CONDITIONS WILL RAPIDLY
IMPROVE OVERNIGHT AS THE LOW PULLS FURTHER AWAY...AND FOR THURSDAY
WE ACTUALLY LOOK FOR A WEAK ENOUGH GRADIENT TO ALLOW FOR THE SEA
BREEZE TO DEVELOP IN THE AFTN.

QUIET MARINE CONDITIONS WILL THEN PREVAIL THE REST OF THE WEEK AND
INTO EARLY NEXT.

RIP CURRENTS...ALTHOUGH OUR LOCAL RIP CURRENT WORK SHEET SUGGESTS A
LOW RISK OF RIP CURRENTS TODAY...WE DECIDED ON MODERATE FOR SEVERAL
REASONS. FIRST...CONDITIONS TODAY WILL BE MUCH DIFFERENT THAN RECENT
DAYS. SECONDLY...TIDES ARE RUNNING ABOVE PREDICTED LEVELS AND
DEPARTURES WILL LIKELY INCREASE FURTHER THROUGH THE DAY. THIRD...WE
HAVE ISSUED A WIND ADVISORY FOR ALL COASTAL AREAS...THUS WE CANNOT
FORECAST JUST A LOW RISK. AND FINALLY...SHOULD WINDS TURN OUT A
LITTLE STRONGER OR SHOULD ANY SMALL SWELLS DEVELOP /PRESENTLY IT
APPEARS TO BE MAINLY A WIND WAVE/...THEN THIS TOO WOULD ENHANCE THE
RISK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS
     EVENING FOR GAZ117-119-139-141.
SC...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM EDT THIS
     EVENING FOR SCZ048>051.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR AMZ330-350-352-354-
     374.

&&

33
Hazardous weather outlook, Aug 13, 4:41 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
441 AM EDT WED AUG 13 2008

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-141000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
441 AM EDT WED AUG 13 2008

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE
WILL TRACK ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD ACROSS
THE AREA AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS COULD
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW
TORNADOES. THE BEST CHANCE OF TORNADOES WILL BE ROUGHLY ALONG A
LINE FROM AROUND ALLENDALE TO WALTERBORO TO CHARLESTON. IF THERE
ARE SOME BREAKS OF SUNSHINE AND INSTABILITY INCREASES MORE THAN
EXPECTED THERE IS THE POTENTIAL FOR A SEVERE WEATHER OUTBREAK TO
DEVELOP. IN ADDITION TO THE THREAT OF SEVERE WEATHER...LOCALLY
HEAVY RAINFALL IS EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GAZ117-119-139-141-141000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
441 AM EDT WED AUG 13 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING...
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE
WILL TRACK ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD ACROSS
THE AREA AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS COULD
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW
TORNADOES. THE BEST CHANCE OF TORNADOES WILL BE ROUGHLY ALONG A
LINE FROM AROUND ALLENDALE TO WALTERBORO TO CHARLESTON. IF THERE
ARE SOME BREAKS OF SUNSHINE AND INSTABILITY INCREASES MORE THAN
EXPECTED THERE IS THE POTENTIAL FOR A SEVERE WEATHER OUTBREAK TO
DEVELOP. IN ADDITION TO THE THREAT OF SEVERE WEATHER...LOCALLY
HEAVY RAINFALL IS EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ048>051-141000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
441 AM EDT WED AUG 13 2008

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING...
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   WIND ADVISORY.

SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE
WILL TRACK ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD ACROSS
THE AREA AS THE LOW APPROACHES. SOME OF THESE THUNDERSTORMS COULD
BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW
TORNADOES. THE BEST CHANCE OF TORNADOES WILL BE ROUGHLY ALONG A
LINE FROM AROUND ALLENDALE TO WALTERBORO TO CHARLESTON. IF THERE
ARE SOME BREAKS OF SUNSHINE AND INSTABILITY INCREASES MORE THAN
EXPECTED THERE IS THE POTENTIAL FOR A SEVERE WEATHER OUTBREAK TO
DEVELOP. IN ADDITION TO THE THREAT OF SEVERE WEATHER...LOCALLY
HEAVY RAINFALL IS EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ330-350-352-354-374-141000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
441 AM EDT WED AUG 13 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...AN UNUSUALLY STRONG AREA OF LOW PRESSURE
WILL TRACK ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS TO WIDESPREAD ACROSS
THE COASTAL WATERS AS THE LOW APPROACHES. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND A FEW WATERSPOUTS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE
INTERNET AT WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:21 PM EDTAreal Flood AdvisoryCHSCharleston114 min
Aug 12, 9:44 PM EDTFlash Flood WarningCHSCharleston2 hr
Aug 13, 5:02 AM EDTWind AdvisoryCHS12 hr
Aug 13, 11:04 AM EDTAreal Flood AdvisoryCHSAllendale, Colleton, Hampton116 min
Aug 13, 1:25 PM EDTAreal Flood AdvisoryCHSJasper70 min
Aug 13, 2:27 PM EDTSpecial Marine WarningCHS63 min
Aug 13, 4:41 PM EDTSmall Craft AdvisoryCHS3 hr
Aug 13, 7:58 PM EDTSmall Craft AdvisoryCHS2 hr

Nearby

Flash Flood Watches in South Carolina, 2008Flash Flood Watches in Georgia, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.